Advanced Search
Article Contents
Article Contents

A global attractor for a fluid--plate interaction model

Abstract Related Papers Cited by
  • We study asymptotic dynamics of a coupled system consisting of linearized 3D Navier--Stokes equations in a bounded domain and a classical (nonlinear) elastic plate equation for transversal displacement on a flexible flat part of the boundary. We show that this problem generates a semiflow on appropriate phase space. Our main result states the existence of a compact finite-dimensional global attractor for this semiflow. We do not assume any kind of mechanical damping in the plate component. Thus our results means that dissipation of the energy in the fluid due to viscosity is sufficient to stabilize the system. To achieve the result we first study the corresponding linearized model and show that this linear model generates strongly continuous exponentially stable semigroup.
    Mathematics Subject Classification: Primary: 35B41, 35Q30; Secondary: 74F10, 74K20.


    \begin{equation} \\ \end{equation}
  • [1]

    G. Avalos, The strong stability and instability of a fluid-structure semigroup, Appl. Math. Optim., 55 (2007), 163-184.doi: 10.1007/s00245-006-0884-z.


    G. Avalos and R. Triggiani, The coupled PDE system arising in fluid-structure interaction I. Explicit semigroup generator and its spectral properties, in "Fluids and Waves," Contemp. Math., 440, AMS, Providence, RI, (2007), 15-54.doi: 10.1090/conm/440/08475.


    G. Avalos and R. Triggiani, Semigroup well-posedness in the energy space of a parabolc-hyperbolic coupled Stokes-Lamé PDE system of fluid-structure interaction, Discr. Contin. Dyn. Sys., Ser.S, 2 (2009), 417-447.doi: 10.3934/dcdss.2009.2.417.


    A. V. Babin and M. I. Vishik, "Attractors of Evolution Equations," North-Holland, Amsterdam, 1992.


    V. Barbu, Z. Grujić, I. Lasiecka and A. Tuffaha, Existence of the energy-level weak solutions for a nonlinear fluid-structure interaction model, in "Fluids and Waves," Contemp. Math., 440, AMS, Providence, RI, (2007), 55-82.doi: 10.1090/conm/440/08476.


    V. Barbu, Z. Grujić, I. Lasiecka and A. Tuffaha, Smoothness of weak solutions to a nonlinear fluid-structure interaction model, Indiana Univ. Math. J., 57 (2008), 1173-207.doi: 10.1512/iumj.2008.57.3284.


    H. Beirão da Veiga, On the existence of strong solution to a coupled fluid-structure evolution problem, J. Math. Fluid Mech., 6 (2004), 21-52.doi: 10.1007/s00021-003-0082-5.


    V. V. Bolotin, "Nonconservative Problems of Elastic Stability," Pergamon Press, Oxford, 1963.


    A. Chambolle, B. Desjardins, M. Esteban and C. Grandmont, Existence of weak solutions for the unsteady interaction of a viscous fluid with an elastic plate, J. Math. Fluid Mech., 7 (2005), 368-404.doi: 10.1007/s00021-004-0121-y.


    I. Chueshov, "Introduction to the Theory of Infinite-Dimensional Dissipative Systems," Acta, Kharkov, 1999 (in Russian); English translation: Acta, Kharkov, 2002. Available from: http://www.emis.de/monographs/Chueshov/.


    I. Chueshov, A global attractor for a fluid-plate interaction model accounting only for longitudinal deformations of the plate, Math. Meth. Appl. Sci., 34 (2011), 1801-1812.doi: 10.1002/mma.1496.


    I. Chueshov and S. Kolbasin, Long-time dynamics in plate models with strong nonlinear damping, Comm. Pure Appl. Anal., 11 (2012), 659-674.doi: 10.3934/cpaa.2012.11.659.


    I. Chueshov and I. Lasiecka, Attractors for second order evolution equations, J. Dynam. Diff. Eqs., 16 (2004), 469-512.doi: 10.1007/s10884-004-4289-x.


    I. Chueshov and I. Lasiecka, "Long-Time Behavior of Second Order Evolution Equations with Nonlinear Damping," Memoirs of AMS, vol.195, no. 912, AMS, Providence, RI, 2008.


    I. Chueshov and I. Lasiecka, "Von Karman Evolution Equations," Springer, New York, 2010.doi: 10.1007/978-0-387-87712-9.


    I. Chueshov and I. LasieckaWell-posedness and long time behavior in nonlinear dissipative hyperbolic-like evolutions with critical exponents, Preprint arXiv:1204.5864v1.


    I. Chueshov and I. RyzhkovaUnsteady interaction of a viscous fluid with an elastic shell modeled by full von Karman equations, Preprint arXiv:1112.6094v1.


    I. Chueshov and I. Ryzhkova, Well-posedness and long time behavior for a class of fluid-plate interaction models, in "System Modeling and Optimization: 25th IFIP TC7 Conference, Berlin, Germany, Sept. 2011," Springer, in press.


    D. Coutand and S. Shkoller, Motion of an elastic solid inside an incompressible viscous fluid, Arch. Ration. Mech. Anal., 176 (2005), 25-102.doi: 10.1007/s00205-004-0340-7.


    G. Galdi, C. Simader and H. Sohr, A class of solutions to stationary Stokes and Navier-Stokes equations with boundary data in $W^{-1/q,q}$, Math. Annalen, 331 (2005), 41-74.doi: 10.1007/s00208-004-0573-7.


    Q. Du, M. D. Gunzburger, L. S. Hou and J. Lee, Analysis of a linear fluid-structure interaction problem, Discrete Contin. Dyn. Syst., 9 (2003), 633-650.doi: 10.3934/dcds.2003.9.633.


    C. Grandmont, Existence of weak solutions for the unsteady interaction of a viscous fluid with an elastic plate, SIAM J. Math. Anal., 40 (2008), 716-737doi: 10.1137/070699196.


    M. Grobbelaar-Van Dalsen, On a fluid-structure model in which the dynamics of the structure involves the shear stress due to the fluid, J. Math. Fluid Mech., 10 (2008), 388-401.doi: 10.1007/s00021-006-0236-4.


    M. Grobbelaar-Van Dalsen, A new approach to the stabilization of a fluid-structure interaction model, Applicable Analysis, 88 (2009), 1053-1065.doi: 10.1080/00036810903114841.


    M. Grobbelaar-Van Dalsen, Strong stability for a fluid-structure model, Math. Methods Appl. Sci., 32 (2009), 1452-1466.doi: 10.1002/mma.1104.


    M. Guidorzi, M. Padula and P. I. Plotnikov, Hopf solutions to a fluid-elastic interaction model, Math. Models Methods Appl. Sci., 18 (2008), 215-269.doi: 10.1142/S0218202508002668.


    N. Kopachevskii and Yu. Pashkova, Small oscillations of a viscous fluid in a vessel bounded by an elastic membrane, Russian J. Math. Phys., 5 (1998), 459-472.


    O. Ladyzhenskaya, "Mathematical Theory of Viscous Incompressible Flow," GIFML, Moscow, 1961 (1st Russian edition); Nauka, Moscow, 1970 (2nd Russian edition); Gordon and Breach, New York, 1963 and 1969 (English translations of the 1st Russian edition).


    J. Lagnese, "Boundary Stabilization of Thin Plates," SIAM, Philadelphia, 1989.doi: 10.1137/1.9781611970821.


    J. Lagnese, Modeling and stabilization of nonlinear plates, Int. Ser. Num. Math., 100 (1991), 247-264.


    J. Lagnese and J. L. Lions, "Modeling, Analysis and Control of Thin Plates," Masson, Paris, 1988.


    J. Lequeurre, Existence of strong solutions to a fluid-structure system, SIAM J. Math. Anal. 43 (2011), 389-410.doi: 10.1137/10078983X.


    J.-L. Lions and E. Magenes, "Problémes aux Limites non Homogénes et Applications," Vol. 1, (French), Dunod, Paris, 1968.


    J. L. Lions, "Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires," (French), Dunod, Paris, 1969.


    A. Osses and J. Puel, Approximate controllability for a linear model of fluid structure interaction, ESAIM Control, Optimisation and Calculus of Variations, 4 (1999), 497-513.doi: 10.1051/cocv:1999119.


    A. Pazy, "Semigroups of Linear Operators and Applications to Partial Differential Equations," Springer, New York, 1986.


    G. Raugel, Global attractors in partial differential equations, in "Handbook of Dynamical Systems," Elsevier Sciences, Amsterdam, 2 (2002), 885-992.doi: 10.1016/S1874-575X(02)80038-8.


    J.-P. Raymond, Feedback stabilization of a fluid-structure model, SIAM Journal on Control and Optimization, 48 (2010), 5398-5443.doi: 10.1137/080744761.


    J. Simon, Compact sets in the space $L^p(0,T;B)$, Annali di Matematica Pura ed Applicata, Ser. 4, 148 (1987), 65-96.doi: 10.1007/BF01762360.


    R. Temam, "Infinite-Dimensional Dynamical Systems in Mechanics and Physics," Springer, New York, 1988.doi: 10.1007/978-1-4684-0313-8.


    R. Temam, "Navier-Stokes Equations: Theory and Numerical Analysis," Reprint of the 1984 edition, AMS Chelsea Publishing, Providence, RI, 2001.


    H. Triebel, "Interpolation Theory, Function Spaces, Differential Operators," North Holland, Amsterdam, 1978.

  • 加载中

Article Metrics

HTML views() PDF downloads(78) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint